Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 206, NWS Atlanta, GA

July 5, 20135 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2013, 5:33 PM EDT for 5 counties in Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2013, 5:33 PM EDT (21:33 UTC)
Expired
Jul 5, 2013, 6:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Gwinnett County, GA, Jackson County, GA, Oconee County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:48 PM EDTHAIL 0.25Monroe, GARELAYED THROUGH BROADCAST MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS52 KFFC 052133
SVRFFC
GAC013-135-157-219-297-052200-
/O.NEW.KFFC.SV.W.0206.130705T2133Z-130705T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT FRI JUL 5 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL WALTON COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 600 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR MONROE...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDER...STATHAM...CARL...BETHLEHEM AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3403 8386 3401 8354 3374 8361 3375 8383
TIME...MOT...LOC 2133Z 185DEG 12KT 3384 8371

$$
30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 5, 2:55 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUL 5 2013

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
NAM AND GFS IN GOOD AGREEMENT THROUGH THE SHORT TERM. THE MOISTURE
PLUME AXIS THAT HAS BEEN SITTING OVER ALABAMA IS FORECAST TO DRIFT
EAST THROUGH THE SHORT TERM BRINGING THE AXIS INTO GA BY LATE
SATURDAY AND SUNDAY. SEE THE HYDROLOGY SECTION FOR INFORMATION ON
RAINFALL AMOUNTS AND THE LATEST FLOOD/FLASH FLOOD WATCHES. GUIDANCE
HAS BEEN RUNNING A BIT TOO COOL ON MIN TEMPS AND A BIT TOO WARM ON
MAX TEMPS. WILL MAKE ADJUSTMENTS...HOWEVER MAX TEMPS SATURDAY WILL
BE TRICKY AS ANY SUNSHINE WILL BOOST TEMPS INTO THE MID AND UPPER
80S...POSSIBLY NEAR 90 AS WE ARE ALREADY SEEING TODAY ACROSS THE
SOUTHEAST HALF OF THE CWA. MIN TEMPS WILL REMAIN WARM AS DEWPOINTS
ARE EXPECTED TO HOLD IN THE LOW TO MID 70S SOUTH OF THE MOUNTAINS.

17

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES MADE TO THE CURRENT LONG TERM FORECAST GRIDS.
PLEASE REFERENCE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

/PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/

THE EXTENDED PERIOD CONTINUES WET WITH PERSISTENT UPPER LOW OVER
THE MISSOURI VALLEY SPAWNING ADDITIONAL SHORTWAVE ENERGY SATURDAY
NIGHT. THIS UPPER SUPPORT ALONG WITH PWATS REMAINING WELL ABOVE 2
INCHES WILL ALLOW FOR LIKELY POPS EVEN INTO THE OVERNIGHT PERIOD
WITH HEALTHY AMOUNTS OF QPF IN THE .30 TO .50 RANGE FOR SIX HOUR
PERIODS. BY SUNDAY AFTERNOON...UPPER LOW WILL TRANSITION INTO THE
OHIO VALLEY WITH GFS DEPICTING UPPER TROUGH AXIS INTO NORTHERN
GEORGIA. WITH CONTINUED AMPLE MOISTURE...EXPECT CATEGORICAL POPS
GIVEN SHORTWAVE ENERGY AVAILABLE TO FUEL STORM DEVELOPMENT.

AS LOW FINALLY KICKS OUT THROUGH MIDWEEK...MOISTURE AXIS PIVOTS
BUT REMAINS OVER THE NORTH GEORGIA PORTION. ALTHOUGH UPPER ENERGY
WILL NOT BE AS PREVALENT...SHOULD SEE MORE THAN ENOUGH INGREDIENTS
TO WARRANT HIGH END CHANCE TO LIKELY POPS THROUGH WEDNESDAY. GFS
INDICATES 48 HOUR TOTALS ENDING THU MORNING OF AN ADDITIONAL 2
INCHES FOR THE NORTHERN TIER WHICH WOULD CREATE ADDITIONAL FLOODING
CONCERNS PENDING WHAT TAKES PLACE THE NEXT FEW DAYS.

BY LATE WED INTO THU...UPPER LOW OVER THE GULF BECOMES MORE OF A
PROMINENT FEATURE AS INFLUENCES OF ATLANTIC UPPER HIGH ABATE.
MEANWHILE...NORTHERN STREAM SHORTWAVE DIGS SOUTHWARD WITH A
SURFACE BOUNDARY ENTERING NORTH GEORGIA THU AFTERNOON. MOISTURE
POOLING ALONG THIS FEATURE WILL INCREASE POPS ONCE AGAIN AND WILL
CARRY HIGH MID RANGE POPS IN GRIDS FOR NOW.

GIVEN TIME OF YEAR...BOUNDARY DOES NOT MAKE IT VERY FAR INTO THE
FORECAST AREA BEFORE STALLING. ADDITIONAL SHORTWAVE ENERGY IN
DEVELOPING NORTHWEST FLOW ALOFT REGIME WILL KEEP POPS AT OR ABOVE
CLIMO THROUGH THE EXTENDED PERIOD WITH TEMPS AT OR BELOW NORMAL.

DEESE

&&

.HYDROLOGY...
THE LATEST QPF PROJECTIONS OFF THE MODELS INDICATE ANOTHER 1 TO 2
1/2 INCHES ARE POSSIBLE ACROSS THE MOUNTAINS AND DOWN THE WEST SIDE
OF THE CWA THROUGH SUNDAY. WITH THE GROUND SATURATED OVER MOST OF
THOSE AREAS ALREADY...ANOTHER 1 TO 2 INCHES OF RAIN WILL PUSH RIVERS
AND STREAMS INTO FLOOD. THEREFORE WILL ISSUE A FLOOD WATCH FOR AREAS
NORTH OF A LINE FROM LAGRANGE TO FAYETTEVILLE TO HOMER THROUGH 12Z
SUNDAY. FOR THOSE AREAS SOUTH OF THIS NEW WATCH...WHILE ISOLATED
POCKETS OF HEAVY ARE POSSIBLE IN THE THUNDERSTORMS...WIDESPREAD
FLOODING IS NOT EXPECTED AND THEREFORE THE FLASH FLOOD WATCH WILL
EXPIRE AT 8 PM THIS EVENING AND WILL NOT BE REISSUED.

&&

AVIATION...
18Z UPDATE...
MOST AREAS HAVE GONE VFR AND THOSE THAT HAVENT SHOULD GO VFR IN THE
NEXT HOUR OR TWO. SOUTH OF AN AHN-CSG LINE SKIES HAVE DONE PARTLY
SUNNY AND WITH SURFACE HEATING SHOWERS/TSTORMS ARE DEVELOPING. THESE
WILL SPREAD NORTHWEST THROUGH THE AFTERNOON. THE THREAT FOR THUNDER
IS LOW ENOUGH TO LEAVE OUT OF TAFS AT THIS TIME BUT CANT RULE IT OUT
COMPLETELY. CIGS WILL DROP TO IFR TONIGHT AND BACK TO MVFR SATURDAY.
WIDESPREAD RAIN WILL CONTINUE ACROSS CSG/ATL/AHN AREAS THROUGH
TONIGHT AND INTO FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS.
MEDIUM ON ALL OTHER ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  85  70  83 /  80  80  60  50
ATLANTA         71  80  72  81 /  80 100  80  60
BLAIRSVILLE     66  74  67  77 /  90 100  80  70
CARTERSVILLE    70  79  71  80 /  90 100  80  70
COLUMBUS        72  86  73  84 /  70  80  70  60
GAINESVILLE     69  79  70  80 /  90 100  80  60
MACON           71  86  72  85 /  50  60  40  30
ROME            70  77  71  82 /  90 100  80  70
PEACHTREE CITY  70  81  71  81 /  80  90  70  60
VIDALIA         72  89  72  89 /  40  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...
JACKSON...LUMPKIN...MERIWETHER...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...TROUP...
UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Jul 5, 5:39 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 AM EDT FRI JUL 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
539 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH SHOWERS
AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND ACROSS
THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO
FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH
TONIGHT ARE EXPECTED TO BE ACROSS NORTHERN AND WESTERN SECTIONS OF
THE FORECAST AREA.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND
OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER
FLOODING.

THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR
GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL
BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA LOOKS TO
SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS
SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO
MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING
OUTDOOR ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 5, 1:48 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 PM EDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      5 S MCRAE               32.00N 82.90W
07/02/2013                   TELFAIR            GA   OTHER FEDERAL

            THE STAGE HEIGHT AT A USGS STREAM GAGE ON THE TURNPIKE
            CREEK AT U.S. HIGHWAYS 319 AND 441 REACHED FLOOD STAGE OF
            10 FEET. THE CREEK CREST AT 10.1 FEET WITH MINOR FLOODING
            OF WOODLANDS AND FIELDS.

&&

KFRANTZ
Special weather statement, Jul 5, 4:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI JUL 5 2013

GAZ027-036>038-052100-
409 PM EDT FRI JUL 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN AND HEAVY
RAIN OGLETHORPE...OCONEE...MADISON AND CLARKE COUNTIES UNTIL 500 PM
EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF LEXINGTON...MOVING NORTHWEST AT
20 MPH.

IN ADDITION TO HEAVY DOWNPOURS....LIGHTNING DETECTION SYSTEMS
INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES AS HIGH AS 70
STRIKES PER 15 MINUTES ACROSS OGLETHORPE...OCONEE...MADISON AND
CLARKE COUNTIES...INCLUDING AREAS AROUND
VESTA...STEPHENS...LEXINGTON...POINT
PETER...HUTCHINGS...CRAWFORD...SANDY
CROSS...ARNOLDSVILLE...CARLTON...BARNETT SHOALS...WATSON MILL BRIDGE
STATE PARK...SMITHONIA...DUNLAP...PAOLI AND COMER. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3386 8292 3385 8295 3381 8296 3380 8298
      3378 8299 3376 8297 3372 8301 3389 8345
      3417 8309 3390 8289
TIME...MOT...LOC 2008Z 137DEG 19KT 3388 8303

30
Special weather statement, Jul 5, 4:40 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUL 5 2013

GAZ044-053-067-052115-
440 PM EDT FRI JUL 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER...COWETA
AND FULTON COUNTIES UNTIL 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUTHERSVILLE...MOVING NORTH AT 25 MPH.

RAINFALL RATES OF OVER 1 INCH PER HOUR ARE ASSOCIATED WITH THIS
STORM.  AMOUNTS UP TO 1.50 INCHES CAN BE EXPECTED IN THE NEXT HOUR
ACROSS MERIWETHER...COWETA AND FULTON COUNTIES...INCLUDING AREAS
AROUND ROCKY MOUNT...WOOSTER...ALVATON...LUTHERSVILLE...LONE
OAK...HARALSON...GRANTVILLE...TURIN...MORELAND...SHARPSBURG...THOMAS
CROSSROADS...NEWNAN...MADRAS...ARNCO-SARGENT AND CANNONGATE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3348 8489 3350 8485 3351 8485 3352 8482
      3354 8483 3366 8466 3348 8462 3348 8463
      3344 8463 3338 8459 3318 8455 3306 8479
      3345 8493
TIME...MOT...LOC 2039Z 164DEG 23KT 3326 8470

30
Special weather statement, Jul 5, 4:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT FRI JUL 5 2013

GAZ082-083-094>096-107-052130-
446 PM EDT FRI JUL 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN TWIGGS...PULASKI...PEACH...BIBB...BLECKLEY AND HOUSTON
COUNTIES UNTIL 530 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAULK...MOVING NORTHWEST AT 30 MPH.

IN ADDITION TO FREQUENT LIGHTNING STRIKES AVERAGING AROUND 35
STRIKES PER 15 MINUTES....RAINFALL RATES OF 1 TO 1.50 INCHES PER
HOUR CAN BE EXPECTED WITH THIS STORM.  TOTAL RAINFALL AMOUNTS
BETWEEN 0.50 AND 1.00 INCHES CAN BE EXPECTED ACROSS PORTIONS OF
TWIGGS...PULASKI...PEACH...BIBB...BLECKLEY AND HOUSTON
COUNTIES...INCLUDING AREAS AROUND PULASKI STATE
PRISON...COCHRAN...PAULK...OCMULGEE PUBLIC FISHING
AREA...ROYAL...PORTER...COLEY
STATION...MAGNOLIA...TARVERSVILLE...SAND BED...KATHLEEN...HOUSTON
LAKE...BULLARD...MARION AND BONAIRE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3261 8385 3282 8351 3241 8327 3229 8349
TIME...MOT...LOC 2044Z 144DEG 25KT 3237 8341

30
Special weather statement, Jul 5, 5:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT FRI JUL 5 2013

GAZ071-072-081-082-052215-
527 PM EDT FRI JUL 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 615 PM
EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLE GEORGIA REGIONAL AIRPORT...MOVING
NORTHWEST AT 30 MPH.

THIS THUNDERSTORM HAS BEEN PRODUCING LIGHTNING AT A RATE OF 50 TO 70
STRIKES PER 15 MINUTES.  IN ADDITION TO LIGHTNING HEAVY RAINFALL
RATES OF 1 TO 1.50 INCHES PER HOUR CAN BE EXPECTED ACROSS
MONROE...JONES...BIBB AND CRAWFORD COUNTIES...INCLUDING AREAS AROUND
MIDDLE GEORGIA REGIONAL AIRPORT...JACK BROWN
ESTATES...SKIPPERTON...RUTLAND...CROSS
KEYS...MACON...LIZELLA...PAYNE CITY...WESLEYAN...LAKE
TOBESOFKEE...ARKWRIGHT...DAMES FERRY...BOLINGBROKE...JARRELL
PLANTATION AND RUSSELLVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3267 8367 3269 8369 3268 8379 3289 8402
      3309 8369 3277 8353 3274 8357 3274 8360
      3271 8360 3268 8361 3266 8360
TIME...MOT...LOC 2126Z 145DEG 25KT 3270 8363

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:07 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe11 hr
Jul 5, 5:52 AM EDTRiver Flood WarningFFCWashington19 hr
Jul 5, 2:51 PM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more3 days
Jul 5, 4:09 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe51 min
Jul 5, 4:40 PM EDTSpecial Weather StatementFFCCoweta35 min
Jul 5, 4:46 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs44 min
Jul 5, 5:27 PM EDTSpecial Weather StatementFFCBibb48 min
Jul 5, 5:44 PM EDTSpecial Weather StatementFFCCrisp31 min
Jul 5, 6:15 PM EDTSpecial Weather StatementFFCMacon, Taylor45 min
Jul 5, 7:25 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton, Meriwether35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.